Alert archive / Kansas / High Wind Warnings in 2009
High Wind Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this high wind warning at Feb 9, 2009, 2:19 PM CST for 11 counties in Kansas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 9, 2009, 2:19 PM CST (20:19 UTC)
- Expired
- Feb 9, 2009, 5:49 PM CST
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Lyon County, KS, Morris County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 68 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 2:30 PM CST | NON-TSTM WND DMG | Junction City, KS | NUMEROUS REPORTS OF LARGE TREES AND STREET SIGNS BLOWN DOWN. TELEPHONE POLE ALSO REPORTED DOWN 400 BLOCK OF WEST SPRUCE STREET. |
| Feb 9, 2:34 PM CST | NON-TSTM WND GST 63 | Concordia, KS | ASOS MEASURED |
| Feb 9, 3:06 PM CST | NON-TSTM WND DMG | Manhattan, KS | RADIO ANTENNA BLOWN DOWN DUE TO HIGH WINDS RESULTING IN POWER DISRUPTIONS TO TRAFFIC LIGHTS ON POYNTZ AVE. |
| Feb 9, 3:15 PM CST | NON-TSTM WND GST 60 | 4 Sse Morrowville, KS | ESTIMATED GUSTS BETWEEN 55 AND 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 092019 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 219 PM CST MON FEB 9 2009 KSZ008-009-020>022-034>038-054-100000- /O.UPG.KTOP.WI.Y.0003.000000T0000Z-090210T0000Z/ /O.NEW.KTOP.HW.W.0001.090209T2019Z-090210T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY...EMPORIA 219 PM CST MON FEB 9 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS FROM THE SOUTHWEST WILL BE SUSTAINED AT 35 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. WINDS THIS STRONG CAN CAUSE DAMAGE TO STRUCTURES AS WELL AS KNOW POWER LINES AND TREE LIMBS DOWN. THE WINDS SHOULD DECREASE IN SPEED ONCE THE SUN SETS. REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY $$ KSZ010>012-023-024-026-039-040-055-056-058-059-100000- /O.CON.KTOP.WI.Y.0003.000000T0000Z-090210T0000Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE- DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE...OTTAWA 219 PM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THE AFTERNOON. THE WINDS SHOULD BEGIN TO WEAKEN BY SUNSET. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE LOSS OF VEHICLE CONTROL. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON EAST WEST ORIENTED ROADS. $$ WOLTERS
2 follow-up statements
000 WWUS73 KTOP 092137 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 337 PM CST MON FEB 9 2009 KSZ008-009-020>022-034>038-054-100200- /O.EXB.KTOP.WI.Y.0003.090210T0000Z-090210T0200Z/ /O.CON.KTOP.HW.W.0001.000000T0000Z-090210T0000Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY...EMPORIA 337 PM CST MON FEB 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 60 MPH WILL CONTINUE THROUGH THE AFTERNOON. THE WINDS SHOULD BEGIN TO WEAKEN BY SUNSET BUT IT WILL STILL BE WINDY INTO THE EARLY EVENING WITH SUSTAINED SPEED OF 30 MPH AND GUSTS DIMINISHING TO AROUND 45 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS. $$ KSZ010>012-023-024-026-039-040-055-056-058-059-100200- /O.EXT.KTOP.WI.Y.0003.000000T0000Z-090210T0200Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE- DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE...OTTAWA 337 PM CST MON FEB 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE INTO THE EARLY EVENING. WINDS WILL GRADUALLY WEAKEN OVERNIGHT TONIGHT BUT IT WILL STILL BE WINDY WITH SUSTAINED SPEED HOLDING AROUND 20 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS. $$ WOLTERS
000 WWUS73 KTOP 092349 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 549 PM CST MON FEB 9 2009 KSZ008-009-020>022-034>038-054-100200- /O.CAN.KTOP.HW.W.0001.000000T0000Z-090210T0000Z/ /O.EXT.KTOP.WI.Y.0003.090209T2349Z-090210T0200Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- MORRIS-WABAUNSEE-LYON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN... ABILENE...JUNCTION CITY...EMPORIA 549 PM CST MON FEB 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE INTO THE EARLY EVENING. WINDS WILL GRADUALLY WEAKEN OVERNIGHT TONIGHT BUT IT WILL STILL BE WINDY WITH SUSTAINED SPEED HOLDING AROUND 20 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS. $$ KSZ010>012-023-024-026-039-040-055-056-058-059-100200- /O.CON.KTOP.WI.Y.0003.000000T0000Z-090210T0200Z/ MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE- DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA... LAWRENCE...OTTAWA 549 PM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE INTO THE EARLY EVENING. WINDS WILL GRADUALLY WEAKEN OVERNIGHT TONIGHT BUT IT WILL STILL BE WINDY WITH SUSTAINED SPEED HOLDING AROUND 20 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS. $$ CAVANAUGH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this high wind warning went out at Feb 9, 12:02 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Feb 9, 12:02 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1202 PM CST MON FEB 9 2009 .UPDATE... UPDATE FOR THE 18Z TAFS. && .DISCUSSION... DRY SLOT IS QUICKLY PROGRESSING THROUGH THE AREA WITH THE POTENTIAL FOR CONVECTION REDEVELOPING DIMINISHING. 18Z TOP RAOB SHOWS ABOUT A 3C CAP STILL IN PLACE AS DRY AIR CONTINUES TO MOVE IN FROM THE SOUTHWEST. MODELS WERE A LITTLE SLOWER IN BRINGING THIS DRY SLOT THROUGH WHEN SHOWING POTENTIAL FOR CONVECTION TO REDEVELOP. IN ADDITION IF ANY STORM WERE TO FORM...SHEAR MY BE TO STRONG FOR AN UPDRAFT TO ORGANIZE ENOUGH FOR A TORNADO THREAT. CONCERN SWITCHES TO FIRE WEATHER AS MORNING RAIN WAS NOT MUCH. DEWPOINT FALLING INTO THE LOWER 30S WOULD KEEP MIN RH VALUES ABOVE 30 PERCENT...SO WILL CONTINUE TO REEVALUATE NEED FOR A RED FLAG WARNING. IF TEMPS WARM SIGNIFICANTLY MORE THAN GOING FORECAST. NEVERTHELESS THE RANGELAND FIRE DANGER WILL BE VERY HIGH TO EXTREME THIS AFTERNOON. WOLTERS && .AVIATION... EXPECT AFTERNOON STCU TO REMAIN IN THE 3 TO 4 KFT RANGE AS THE BOUNDARY LAYER CONTINUES TO MIX DEEPER. THEREFORE VFR CONDITIONS SHOULD PREVAIL AS DRY AIR CONTINUES TO WRAP IN WITH THE DRY SLOT. WINDS WILL REMAIN GUSTY WITH 40KT COMMON THROUGH MOST OF THE NIGHT AS PRESSURE GRADIENT IS SLOW TO RELAX. GUSTS SHOULD COME DOWN TO AROUND THE 25-30KT RANGE AFTER SUNSET. WOLTERS && .PREV DISCUSSION... /ISSUED 420 AM CST MON FEB 9 2009/ LATEST WATER VAPOR SHOWING STRONG SHORTWAVE MOVING WESTERN TX WITH ANOTHER SHORTWAVE LOBE ACROSS EASTERN NM. AT THE SFC...LOW PRESSURE CONTINUES TO DEVELOP OVER NORTHEAST CO AND WILL LIFT NORTHEAST THROUGH THE DAY. AS THE SHORTWAVE(S) LIFT NORTHEAST ACROSS KS...INITIAL AREA OF SHOWERS AND SOME EMBEDDED THUNDER WILL LIFT NORTHEAST ACROSS THE CWA AND ENDING BY LATE MORNING. WILL KEEP CATEGORICAL POPS STRENGTHENING PRESSURE GRADIENT WILL BE SITUATED ACROSS THE CWA AS DRY SLOT BEGINS TO APPROACH THE SOUTHWEST CWA TOWARDS 18Z. THE EASTERN NM WAVE WILL BEGIN TO TRAVERSE THE CWA SOUTHWEST TO NORTHEAST FROM 18Z THROUGH 21Z. DURING THE THIS TIMEFRAME...THE CWA...ESPECIALLY THE NORTHEAST HALF OF THE CWA... WILL BEGIN TO EXPERIENCE STEEPER LAPSE RATES AS LOW LEVEL MOISTURE AXIS COINCIDES WITH THE PASSAGE OF THE UPPER TROUGH AXIS AND A BRIEF WINDOW OF LARGE SCALE ASCENT. WITH STRONG SHEAR...FAVORABLE HODOGRAPHS AND CAPES OF 500-800 J/KG...COULD SEE A FEW LOW TOPPED SUPERCELLS DEVELOP IN THIS TIMEFRAME CAPABLE OF STRONG WINDS AND POSSIBLY A BRIEF TORNADO...WHICH WOULD RAPIDLY MOVE NORTHEAST OF THE CWA BY LATE AFTERNOON AS DRY SLOT MOVES IN. DURING THIS TIMEFRAME...SHOULD ALSO SEE THE STRONGEST MOMENTUM TRANSFER OF WINDS AS FCST SOUNDINGS STILL SUGGEST NEARLY ADIABATIC LAPSE RATES WITHIN THE DRY SLOT WITHIN INCREASINGLY UNIDIRECTIONAL FLOW. WILL MAINTAIN WIND ADVISORY ALL AREAS 9 AM THIS MORNING UNTIL 6 PM TONIGHT...HOWEVER THE 1 PM TO 4 PM TIMEFRAME LOOKS MOST IMPRESSIVE...ESPECIALLY ALONG THE TURNPIKE CORRIDOR WHEN SUSTAINED 30 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE POSSIBLE. IF DRY SLOT MOVES IN QUICKER THAN EXPECTED...THEN WINDS SPEEDS WILL BE EVEN STRONGER AND DAY SHIFT MAY NEED TO CONSIDER A HIGH WIND WARNING IN SOME AREAS IF THIS OCCURS. HAVE INCREASED HIGHS MOST AREAS TODAY INTO THE MIDDLE 60S. TONIGHT...SKIES WILL CLEAR ALL AREAS WITH DECREASING WINDS. DRIER AIR WILL PUSH SOUTH AND EAST...BUT NOT TOO FAR TO THE SOUTH OF THE CWA. STRONG SHORTWAVE...NOW MOVING INTO THE CA COAST WILL MOVE RAPIDLY EAST INTO THE SOUTHERN HIGH PLAINS LATE IN THE DAY AND SHOULD INDUCE CYCLOGENESIS WHICH WILL ALLOW FOR A RETURN FLOW OF THE MOISTURE THAT WAS POOLED TO THE SOUTH TO MOVE NORTHWARD IN THE DEVELOPING LLVL JET TUESDAY EVENING. THIS WILL RESULT IN INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE SOUTHEAST HALF OF THE CWA TUESDAY NIGHT WITH RAIN...POSSIBLY MIXED WITH OR CHANGING TO SNOW AFTER MIDNIGHT NORTHWEST AREAS. AS THE SYSTEM DEEPENS OVER THE SOUTHERN PLAINS...THIS PRECIP COULD LINGER ACROSS THE CWA THE FIRST HALF OF THE DAY WEDNESDAY BEFORE MOVING RAPIDLY OFF TO THE EAST. WITH UPPER SYSTEM UNDERGOING RAPID STRENGTHENING...A CONCERN FOR A POSSIBLE RAPID CHANGEOVER TO SNOW...BUT IS STILL TOO FAR OUT TO FCST WITH HIGH CONFIDENCE AND WILL KEEP AS RAIN OR SNOW FOR NOW. NEXT SYSTEM STILL FCST TO ARRIVE WITH ANOTHER RAIN SNOW CHANCE BY THE END OF THE WEEK AS ACTIVE FLOW PATTERN CONTINUES. THIS IS WELL HANDLED WITH THE CURRENT FCST AND NO CHANGES MADE TO THE FCST BEYOND WEDNESDAY. && .TOP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM THIS AFTERNOON FOR THE ENTIRE AREA. &&
Hazardous weather outlook, Feb 9, 1:17 PM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 117 PM CST MON FEB 9 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-101930- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 117 PM CST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST UNTIL SUNSET...WHEN WINDS SHOULD BEGIN TO GRADUALLY WEAKEN. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM. THE FIRE DANGER INDEX WILL BE IN THE VERY HIGH TO EXTREME CATEGORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO EAST CENTRAL AND NORTHEAST KANSAS LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. THERE IS ALSO A POTENTIAL FOR ACCUMULATING SNOWFALL LATE TUESDAY NIGHT AND WEDNESDAY MORNING OVER NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS. YET ANOTHER STORM SYSTEM MAY BRING ANOTHER CHANCE FOR ACCUMULATING SNOW TO THE ENTIRE AREA LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. WOLTERS
In the hours before
Local storm report, Feb 9, 8:49 AM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
849 AM CST MON FEB 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM TSTM WND GST 2 W GARNETT 38.28N 95.28W
02/09/2009 E65 MPH ANDERSON KS EMERGENCY MNGR
&&
ELLocal storm report, Feb 9, 9:07 AM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
907 AM CST MON FEB 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM TSTM WND DMG GRANTVILLE 39.08N 95.56W
02/09/2009 JEFFERSON KS EMERGENCY MNGR
POWER LINES DOWN
&&Local storm report, Feb 9, 9:31 AM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
931 AM CST MON FEB 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG 3 NNW MERIDEN 39.23N 95.59W
02/09/2009 JACKSON KS TRAINED SPOTTER
SMALL OUTBUILDING BLOW OVER. ESTIMATING 65-70 MPH WINDS.
&&Local storm report, Feb 9, 9:33 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
933 AM CST MON FEB 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM TSTM WND DMG 8 S MANHATTAN 39.07N 96.57W
02/09/2009 RILEY KS EMERGENCY MNGR
LARGE HIGHWAY SIGN BLOWN DOWN ALONG INTERSTATE 70 AT MILE
POST 313.
&&Local storm report, Feb 9, 9:34 AM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
934 AM CST MON FEB 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM TSTM WND DMG 9 S MANHATTAN 39.05N 96.57W
02/09/2009 GEARY KS EMERGENCY MNGR
LARGE HIGHWAY SIGN BLOWN DOWN ALONG INTERSTATE 70 AT MILE
POST 313.
&&Local storm report, Feb 9, 1:31 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
131 PM CST MON FEB 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM TSTM WND GST 5 S EMPORIA 38.33N 96.18W
02/09/2009 M70.00 MPH LYON KS ASOS
0753 AM TSTM WND GST EMPORIA 38.40N 96.18W
02/09/2009 M69.00 MPH LYON KS ASOS
GUST MEASURED BY THE EMPORIA ASOS.
0807 AM TSTM WND GST 4 WSW MANHATTAN 39.16N 96.64W
02/09/2009 M58.00 MPH RILEY KS ASOS
0825 AM TSTM WND GST E READING 38.52N 95.95W
02/09/2009 E70.00 MPH LYON KS TRAINED SPOTTER
TREE BRANCHES REPORTED TO BE FLYING AROUND.
0825 AM TSTM WND DMG 9 S MANHATTAN 39.05N 96.57W
02/09/2009 GEARY KS EMERGENCY MNGR
LARGE HIGHWAY SIGN BLOWN DOWN ALONG INTERSTATE 70 AT MILE
POST 313.
0830 AM TSTM WND GST 1 NE LYNDON 38.62N 95.67W
02/09/2009 E60.00 MPH OSAGE KS TRAINED SPOTTER
0830 AM TSTM WND GST BURLINGAME 38.75N 95.83W
02/09/2009 E65.00 MPH OSAGE KS TRAINED SPOTTER
0844 AM TSTM WND GST 2 W GARNETT 38.28N 95.28W
02/09/2009 E65.00 MPH ANDERSON KS EMERGENCY MNGR
0900 AM TSTM WND DMG 3 NNW MERIDEN 39.23N 95.59W
02/09/2009 JACKSON KS TRAINED SPOTTER
SMALL OUTBUILDING BLOW OVER. ESTIMATING 65-70 MPH WINDS.
0903 AM TSTM WND DMG GRANTVILLE 39.08N 95.56W
02/09/2009 JEFFERSON KS EMERGENCY MNGR
POWER LINES DOWN
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 8:02 AM CST | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Douglas, Franklin, Lyon, Osage and 2 more | 43 min |
| Feb 9, 8:20 AM CST | Severe Thunderstorm Warning | TOP | Jackson, Marshall, Nemaha, Pottawatomie, Riley, Shawnee and 1 more | 40 min |
| Feb 9, 8:39 AM CST | Severe Thunderstorm Warning | TOP | Anderson, Douglas, Franklin, Jefferson, Osage, Shawnee | 51 min |
| Feb 9, 8:55 AM CST | Severe Thunderstorm Warning | TOP | Brown, Jackson, Marshall, Nemaha | 42 min |
Nearby
High Wind Warnings in Kansas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.